MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the single use repositionable could not be unclipped.The issue occurred during a diagnostic colonoscopy.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The customer discarded the subject device and they mentioned the clip was finally able to be detached later.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the event occurred due to one or more of the following: ·the endoscope or the rotatable clip fixing device was pulled while the clip was grasping the body cavity tissues.This applied a tensile force to the joint between the hook and the clip.As a result, the clip was difficult to detach from the hook.·when an attempt was made to release the clip by pushing the slider, the convex area of the hook was facing down.Therefore, the hook did not detach under its own weight and the clip did not detach from the product.However, a definitive root cause was unable to be determined.The event can be prevented by following the instructions for use (ifu) which state: "operation of this instrument is based on the assumption that open surgery is possible as an emergency measure if the clip cannot be detached from the instrument or if any other unexpected circumstance takes place.In this case, refer to chapter 14, ¿emergency treatment¿.·do not withdraw the instrument forcibly or change the angulation of the endoscope when the clip is grasping the tissue and is not released.Doing so may tear tissue inside the body cavity, resulting in patient injury, such as perforation, bleeding, or mucous membrane damage.Do not angulate the bending section of the endoscope or withdraw the instrument from the endoscope while the clip is grasping the tissue before being released.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.Do not try to forcibly withdraw the instrument from the endoscope if the clip cannot be detached from the instrument.Forcibly withdrawing the instrument could cause patient injury such as perforation, bleeding, or mucous membrane damage.Should the slightest irregularity and/or breakage of the parts be suspected, withdraw the instrument from the endoscope immediately according to the steps of ¿withdrawing the instrument from the endoscope¿ on page 10.Otherwise, perforation, bleeding, or mucous membrane damage may result." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18681700
Report Number9614641-2024-00330
Device Sequence Number6195168
Product Code PKL
UDI-Device Identifier04953170385940
UDI-Public04953170385940
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number38K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown